Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS El Paso, TX

September 28, 2007El Paso County, Texas; Doña Ana County, New Mexico

NWS El Paso, TX issued this flash flood warning at Sep 28, 2007, 7:23 PM MDT for El Paso County, Texas; Doña Ana County, New Mexico. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2007, 7:23 PM MDT (01:23 UTC)
Expired
Sep 28, 2007, 9:00 PM MDT
In force
97 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 33 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
2760 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 290125
FFWEPZ
NMC013-TXC141-290300-
/O.NEW.KEPZ.FF.W.0001.070929T0123Z-070929T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
723 PM MDT FRI SEP 28 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...  THIS
  INCLUDES THE CITY OF SUNLAND PARK...AND SANTA TERESA
  EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITIES OF...SOCORRO...MONTANA VISTA...FORT
  BLISS...FABENS...EL PASO...CANUTILLO...

* UNTIL 900 PM MDT

* AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED   
  THUNDERSTORMS WITH VERY HEAVY RAINS MOVING INTO THE EL PASO
  METROPOLITAN AREA AND SOUTHERN DONA ANA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTWAY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3199 10672 3198 10602 3141 10601 3149 10619
      3163 10630 3177 10636 3177 10675
TIME...MOT...LOC 0123Z 180DEG 0KT 3178 10662

$$

ROGASH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 2:03 PM MDT, 5 hours 20 minutes earlier.

Area forecast discussion, Sep 28, 2:03 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
203 PM MDT FRI SEP 28 2007

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH
SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH
DAY. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL
AND STRONG WIND GUSTS. CHANCES FOR THUNDERSTORMS WILL DIMINISH ON
SUNDAY...BUT INCREASE AGAIN ON MONDAY AS ANOTHER SURGE OF MOISTURE
MOVES INTO THE AREA. MAINLY DRY CONDITIONS WILL OCCUR FOR THE
REMAINDER OF THE WEEK AS PART OF WESTERLY FLOW ALOFT. DAY TIME
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL.

&&

.DISCUSSION...
SOUTH TO SOUTHWEST FLOW IS AHEAD OF A LARGE WEST COAST TROUGH IS
CONTINUING TO PULL UP SUB TROPICAL MOISTURE OVER THE REGION.
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OUT OF THE
MOIST AND UNSTABLE AIR MASS LATER THIS AFTERNOON AND TONIGHT. THE
MOISTURE WILL REMAIN IN PLACE AGAIN TOMORROW WITH SCATTERED
THUNDERSTORMS EXPECTED. WIND PROFILES AND INSTABILITY FROM MORNING
SOUNDINGS SUGGEST THAT A FEW OF THE STORMS MIGHT BECOME SEVERE...
CAPABLE OF PRODUCING LARGE HAIL AND OCCASIONAL WIND GUSTS OVER 60
MPH. CONTINUED SYNOPTIC FORCING BY THE TROUGH WILL GENERATE
ADDITIONAL CHANCES FOR THUNDERSTORMS THROUGH SATURDAY NIGHT.

RAIN CHANCES WILL DIMINISH SUNDAY AS THE TROUGH LIFTS OUT OF THE
AREA AND THE MOISTURE PLUME SHIFTS TO THE EAST. RIDGING ALOFT WILL
HELP SUPPRESS CONVECTION DURING THE DAY. BY MONDAY...ANOTHER WEST
COAST TROUGH WILL PULL UP ANOTHER SURGE OF MOISTURE ACROSS THE
AREA FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY
NIGHT. AFTER MONDAY A WESTERLY FLOW ALOFT SHOULD TAKE HOLD AND
BRING IN A DRIER AND MORE STABLE AIR MASS FOR TUESDAY AND THE
REMAINDER OF THE WEEK. LONGER RANGE MODELS HAVE FLUCTUATED BETWEEN
RUNS AS TO WHETHER THE MOISTURE WILL RETURN FOR THE LATTER PART OF
NEXT WEEK OR NOT. FOR NOW WILL KEEP FORECAST ON THE DRY SIDE
UNTIL A PERSISTENT TREND DEVELOPS WITH THE MODELS.

&&

.AVIATION...VALID 29/00Z-30/00Z
GENERALLY VFR AND MVFR CONDITIONS EXPECTED. AREA MOUNTAIN
OBSCURATION POSSIBLE THIS AFTERNOON AND EVENING NEAR STORMS
ESPECIALLY ALONG EASTERN REACHES OF TWB196 AND THROUGH TWB195. IN
THE VICINITY OF STORMS...MVFR AND ISOLATED IFR VISIBILITIES AND
CEILINGS ARE EXPECTED DUE TO AREAS OF VERY HEAVY RAIN. STORM OUTFLOW
WIND GUST TO 40 MPH NEAR STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  87  64  89  63 /  30  20  20  10  10
SIERRA BLANCA TX        62  86  58  87  56 /  30  20  20  10  10
LAS CRUCES              64  86  61  89  60 /  30  30  20  10  10
ALAMOGORDO              62  86  58  87  56 /  30  30  20  10  10
CLOUDCROFT              44  65  43  66  41 /  50  40  20  10  10
TRUTH OR CONSEQUENCES   62  86  58  87  56 /  30  40  10  10  10
SILVER CITY             55  81  53  81  51 /  30  30  10  10  10
DEMING                  64  87  60  88  58 /  30  30  10  10  10
LORDSBURG               64  89  60  88  58 /  30  20  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04/04
Hazardous weather outlook, Sep 28, 11:29 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1129 AM MDT FRI SEP 28 2007

NMZ022>025-030>032-TXZ055-056-291730-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1129 AM MDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT.
A FEW OF THE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE
HAIL AND WINDS GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL
WITH MINOR FLOODING ALONG DRAINAGES MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS AGAIN ON SATURDAY THOUGH NONE ARE EXPECTED TO BE
SEVERE. CHANCES FOR THUNDERSTORMS WILL DIMINISH ON SUNDAY BUT WILL
INCREASE ON MONDAY AS ANOTHER SURGE OF MOISTURE MOVES ACROSS THE
AREA. DRY CONDITIONS WILL OCCUR FOR THE REMAINDER OF THE WEEK AS
PART OF A STABLE WESTERLY FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS
OFFICE OR LOCAL LAW ENFORCEMENT.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:22 PM MDTSevere Thunderstorm WarningEPZEl Paso38 min
Sep 28, 7:33 PM MDTSevere Thunderstorm WarningEPZEl Paso57 min
Sep 28, 7:53 PM MDTSevere Thunderstorm WarningEPZOtero52 min

Nearby

Flash Flood Warnings in Texas, 2007Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.